MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil couldn't be detached.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured c6 aneurysm with a saccular morphology.Aneurysm dimensions: max diameter 2.61 mm and neck diameter 2 mm.The vessel tortuosity was minimal and blood flow was normal.The physician made 3 attempts to detach the coil with the instant detacher.The physician tried to detach with another instant detacher.There were 2 manual attempts at detachment via hypotube.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that after taking out the coil that could not be detached, the coil was replaced and filled, and the detachment was successfully achieved.The cause of the non-detachment was not determined.Prior to coil non-detachment, no issues were encountered.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis of qc-2-6-3d, item:10,lotno:225790126 as found condition- the axium coil was returned for analysis within shipping box; within sealed plastic biohazard pouch; within sealed tyvek biohazard pouch; within dispenser coil and within introducer sheath.The two instant detachers used during the event were not returned for analysis.Visual inspection/damage location details - the axium pusher was found broken proximal to the break indicator.It is likely manual detachment was attempted at this location.The proximal segment (actuator interface, positive load indicator, and portion of the coupler tube) was not returned for analysis.The coin and release wire were fully retracted out of the lumen stop/pusher and not returned for analysis.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The implant coil was found stretched and damaged with the polypropylene filament unbroken.The retainer ring was found severely crushed/ovalized.No damages or irregularities were found with the detach element stick or ball.Testing/analysis ¿ the implant coil was pulled distally, and the implant detached after significant manipulation.The inner diameter of the retainer ring could not be reliably measured due to the damage.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed as the device was returned with the implant coil still attached.The likely cause of the non-detachment is damaged retainer ring, causing the detach element to become stuck.The cause of the retainer ring crush could not be determined.As the proximal pusher, release wire/coin, and instant detacher used during the event was not returned for analysis, any contribution of the subassemblies and instant detacher towards the non-detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc CA 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19105325
Report Number2029214-2024-00650
Device Sequence Number7840216
Product Code KRD
UDI-Device Identifier00847536037632
UDI-Public00847536037632
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2026
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot Number225790126
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer04/17/2024
05/31/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date05/09/2024
06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight70 KG